Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 7, 2014, 7:44 PM MDT for 5 counties in Colorado. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 7:44 PM MDT (01:44 UTC)
- Expired
- May 7, 2014, 8:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 52 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:15 PM MDT | HAIL 1.5 | N Westminster, CO | 136TH AND ZUNI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS55 KBOU 080144
SVRBOU
COC001-013-014-031-059-080215-
/O.NEW.KBOU.SV.W.0019.140508T0144Z-140508T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
744 PM MDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOULDER COUNTY IN CENTRAL COLORADO...
BROOMFIELD COUNTY IN NORTHEAST COLORADO...
NORTHEASTERN JEFFERSON COUNTY IN CENTRAL COLORADO...
WEST CENTRAL DENVER COUNTY IN NORTHEAST COLORADO...
WEST CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO...
* UNTIL 815 PM MDT
* AT 743 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELDORADO SPRINGS TO DENVER...MOVING NORTH AT 20
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN DENVER...NORTHEASTERN LAKEWOOD...SOUTHWESTERN
THORNTON...ARVADA...WESTMINSTER...SOUTHWESTERN BOULDER...
SOUTHWESTERN BROOMFIELD...SOUTHWESTERN NORTHGLENN...WHEAT RIDGE...
LOUISVILLE...SUPERIOR...FEDERAL HEIGHTS...ELDORADO SPRINGS AND
ROCKY FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3994 10510 3987 10496 3972 10504 3989 10533
4002 10528
TIME...MOT...LOC 0143Z 201DEG 16KT 3995 10529 3976 10505
HAIL...1.00IN
WIND...<50MPH
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:15 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 7, 3:15 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 315 PM MDT WED MAY 7 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 221 PM MDT WED MAY 7 2014 STRONG STORMS HAVE ALREADY DEVELOPED OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS THIS AFTERNOON AS A FEW STORMS HAVE BECOME SEVERE. ALREADY A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE PLAINS UNTIL 02Z THIS EVENING. PER PLATTEVILLE PROFILER...EASTERLY LOW LEVEL FLOW HAS DEEPENED OVER THE FRONT RANGE WITH STRONG SOUTHWEST FLOW AT MID AND UPPER LEVELS PROVIDING SUFFICIENT SHEAR. UPPER LOW OVER UTAH ALREADY PROVIDING AMPLE QG ASCENT OVER THE AREA ALONG WITH 80KT JET OVER FAR EASTERN COLORADO. CURRENT LAPS SHOWING SURFACE BASED CAPES FROM 1000-2000J/KG. SURFACE CONVERGENCE BOUNDARY NOW LIFTING NORTHWARD OVER NORTHERN DOUGLAS AND ELBERT COUNTIES WILL LIKELY SPARK ADDITIONAL CONVECTION LATER THIS AFTERNOON AND EVENING. STILL EXPECT A WIDESPREAD RAIN EVENT DEVELOPING LATER THIS EVENING BEHIND THE FRONT AND AS THE UPPER LOW LIFTS NORTHEAST OVER COLORADO AND INTO NEBRASKA BY THURSDAY MORNING. A MORE SUBSIDENT AND STABLE AIRMASS WILL MOVE OVER THE AREA THURSDAY MORNING BEHIND THE LOW. BY THURSDAY AFTERNOON...STILL QUITE A BIT OF MOISTURE IN THE AIR BUT AIRMASS HAS STABILIZED. SHOWERS WILL BE MORE NUMEROUS IN THE MOUNTAINS AND HIGHER TERRAIN. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 221 PM MDT WED MAY 7 2014 UPSLOPE FLOW WILL BEGIN TO WEAKEN THURSDAY EVENING WHICH WILL ALLOW SHOWERS AND POSSIBLE THUNDERSTORMS TO DECREASE AS WELL WITH SNOW LEVELS DOWN TO ABOUT 7000 FEET. MOST PRECIPITATION WILL BE OVER BY MIDNIGHT AS UPPER RIDGING MOVES IN FROM THE WEST. MOUNTAIN TOP AND SURFACE FLOW TURNS WESTERLY AFTER MIDNIGHT TO SHUT OFF THE PRECIPITATION EXCEPT SOME VERY LIGHT SNOW SHOWERS POSSIBLE OVER THE HIGH PEAKS. RIDGING ALOFT...WARM ADVECTION AND LEE SIDE TROUGHING WILL BRING WARMER TEMPERATURES BACK TO THE AREA FOR FRIDAY AND SATURDAY. ENOUGH MOISTURE IN THE WEST-NORTHWEST FLOW ALOFT WITH A DISTURBANCE MOVING THROUGH WILL BRING RAIN AND SNOW SHOWERS TO THE MOUNTAINS AS WELL AS A SLIGHT CHANCE OF RAIN SHOWERS TO THE NORTHERN PLAINS FRIDAY. ON SATURDAY...MODELS ARE COMING MORE IN LINE WITH A PACIFIC UPPER LOW TO DROP OVER THE NORTHERN GREAT BASIN. WEST-SOUTHWEST FLOW ALOFT WITH AMPLE MOISTURE WILL BRING SHOWERS LIKELY TO THE NORTHERN PART OF THE STATE SATURDAY AFTERNOON. A COLD FRONT IS THEN PROGGED TO PUSH SOUTH TO PUSH SURFACE WINDS UPSLOPE SATURDAY NIGHT. AT THE SAME TIME...MODELS SHOW THE UPPER TROUGH DIGGING NEAR THE FOUR CORNERS AREA...ALTHOUGH THERE ARE DIFFERING STRENGTHS AND POSITIONS. GFS IS THE FURTHEST NORTH AND WEAKEST SOLUTION WITH THE EC AND GEM FURTHER SOUTH AND MORE OF A CLOSED SOLUTION. STILL LOTS OF DIFFERENCES EVEN THOUGH THERE HAS BEEN SOME BETTER AGREEMENT. 700 MB LOW SEEMS TO BE SETTING UP OVER WESTERN COLORADO TO HELP TURN MOUNTAIN TOP WINDS AND FLOW UPSLOPE. HAVE INCREASED POPS TO LIKELY FOR THE MOUNTAINS AND FOOTHILLS EAST OF THE DIVIDE AS WELL AS THE METRO AREAS SATURDAY NIGHT. SNOW LEVELS COULD BE DOWN AS FAR AS 7000 FT. SUNDAY WILL CONTINUE THE MOIST TREND WITH SHOWERS LIKELY. TEMPERATURES COULD BE QUITE COLD ON SUNDAY WITH MODELS NOW SHOWING HIGHS IN THE UPPER 30S TO MID 40S POSSIBLE. HAVE LOWERED MAX TEMPERATURES TO SHOW THIS TREND. THE GFS WANTS TO PUSH THE SYSTEM OUT QUICKLY TO BE DONE WITH PRECIPITATION BY EARLY MONDAY MORNING...WHEREAS THE GEM AND ECMWF WANTS TO HOLD ON TO THE UPPER TROUGH OVER THE STATE AND KEEP A CHANCE OF SHOWERS THROUGH MONDAY. WILL KEEP A SLIGHT CHANCE FOR THESE SOLUTIONS SINCE THEY BOTH SHOW THIS. AS SOON AS THE SYSTEM MOVES EAST...EXPECTING GOOD UPPER LEVEL RIDGING TO START PUSHING IN FROM THE WEST COAST TO BRING WARMER AND DRIER CONDITIONS LIKELY BY TUESDAY. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 221 PM MDT WED MAY 7 2014 THUNDERSTORMS WILL CONTINUE OVER THE TERMINALS THROUGH THE EVENING HOUR WITH GUSTY WINDS...HAIL. STILL A SMALL TORNADO THREAT AS CONVERGENCE BOUNDARY LIFTS NORTH OVER THE DENVER AREA LATER THIS AFTERNOON. EXPECT A MORE RAIN EVENT LATER THIS EVENING AND OVERNIGHT WITH ILS CONDITIONS AND POSSIBLE MVFR/IFR CIGS WITH SOME HEAVIER RAIN. RAIN ENDING LATER TNT WITH ONLY ISOLATED SHOWERS FOR THURSDAY. && .FIRE WEATHER... ISSUED AT 221 PM MDT WED MAY 7 2014 WILL CONTINUE WITH RED FLAG WARNING UNTIL 02Z THIS EVENING AS HUMIDITIES AND GUSTY WINDS HAVE FINALLY DEVELOPED FURTHER NORTH OVER NORTHERN LINCOLN COUNTY. && .HYDROLOGY... ISSUED AT 221 PM MDT WED MAY 7 2014 STORMS ARE MOVING AT A GOOD CLIP THIS AFTERNOON SO DON'T EXPECT MUCH IN THE WAY OF FLASH FLOODING. WILL NEED TO WATCH FOR STORM TRAINING OVER SAME AREAS IN THE FOOTHILLS FOR WATER PROBLEMS. WILL ALSO NEED TO WATCH CLOSELY TONIGHT AS SHORT RANGE MODELS STILL SHOWING SIGNIFICANT QPF OVER 1-2 INCHES OVER PORTIONS OF THE PLAINS OF WELD...MORGAN AND LOGAN COUNTIES. WILL BE KEEPING WATCH OF SATURDAY NIGHT INTO SUNDAY'S SYSTEM AS SEVERAL MODELS SHOWING GOOD PRECIPITATION FOR THE MOUNTAINS...FOOTHILLS AND METRO AREAS...WITH A COUPLE OF INCHES OF LIQUID PRECIPITATION POSSIBLE. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ246-247. && SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...ENTREKIN FIRE WEATHER...ENTREKIN HYDROLOGY...ENTREKIN/KRIEDERMAN
Hazardous weather outlook, May 7, 10:54 AM MDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1054 AM MDT WED MAY 7 2014 COZ030>051-080500- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT WED MAY 7 2014 ...SEVERE THUNDERSTORMS LIKELY ON THE NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EARLY EVENING... ...HIGH FIRE DANGER IN EASTERN ELBERT AND LINCOLN COUNTIES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL LIKELY DEVELOP IN NORTHEASTERN COLORADO THIS AFTERNOON. THE STORMS ARE MOST LIKELY IN AREAS ALONG AND NORTH OF A LINE FROM DENVER TO AKRON. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS PRODUCING LARGE HAIL... DAMAGING WINDS...AND HEAVY RAIN. CONDITIONS ARE ALSO FAVORABLE FOR A FEW OF THESE STORMS TO PRODUCE TORNADOES. STRONG STORMS WILL LIKELY DEVELOP IN AN AREA OF WIND CONVERGENCE NEAR OR EAST OF DENVER BETWEEN 1 AND 3 PM...THEN STORMS WILL SPREAD EAST AND NORTH THROUGH EARLY EVENING. A LARGER AREA OF RAIN SHOWERS WILL DEVELOP BEHIND THE LEADING AREA OF THUNDERSTORMS...BRINGING RAIN TO MOST OF THE PLAINS TONIGHT. AS TEMPERATURES COOL THE RAIN WILL CHANGE TO SNOW IN THE MOUNTAINS AND FOOTHILLS...AND ACCUMULATIONS OF SEVERAL INCHES OF SNOW ARE POSSIBLE ABOVE 7000 FEET. THERE IS A CHANCE OF HEAVY SNOW IN THE FRONT RANGE MOUNTAINS NORTH OF BERTHOUD PASS...AND ALSO IN THE HIGHER FOOTHILLS OF LARIMER AND BOULDER COUNTIES IF THE TEMPERATURES COOL FAST ENOUGH THIS EVENING. THIS WOULD MAINLY AFFECT REMOTE LOCATIONS LIKE ROCKY MOUNTAIN NATIONAL PARK AND CAMERON PASS...BUT IT IS POSSIBLE THAT ESTES PARK AND RED FEATHER LAKES AND PLACES ALONG THE PEAK TO PEAK HIGHWAY COULD ALSO SEE SIGNIFICANT SNOWFALL. IN EASTERN ELBERT AND LINCOLN COUNTIES STRONG WINDS AND LOW HUMIDITIES WILL PRODUCE VERY HIGH FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT WILL BE MUCH COOLER ON THURSDAY...FOLLOWING THE PASSAGE OF A COLD FRONT WEDNESDAY NIGHT. SOME RAIN SHOWERS OVER THE PLAINS AND LOWER FOOTHILLS IS EXPECTED ALONG WITH SNOW OVER THE HIGHER FOOTHILLS AND MOUNTAINS AS SNOW LEVELS WILL BE AROUND 8000 FT. A FEW INCHES OF ACCUMULATION IS POSSIBLE OVER THE HIGHER MOUNTAINS AND PASSES. WARMER TEMPERATURES WILL RETURN FRIDAY AND SATURDAY AS A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS CONTINUES. ANOTHER STORM SYSTEM COULD BRING ANOTHER ROUND OF SNOW TO THE MOUNTAINS SUNDAY THROUGH MONDAY...WITH A MIXED BAG OF RAIN...SNOW AND A CHANCE OF THUNDERSTORMS TO THE NORTHEAST PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 1 PM ACROSS THE PLAINS OF NORTHEAST COLORADO. ENTREKIN/KRIEDERMAN
In the hours before
Special weather statement, May 7, 5:24 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
524 PM MDT WED MAY 7 2014
COZ039-040-043-080000-
CENTRAL AND SOUTH WELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
524 PM MDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOULDER...
SOUTHWESTERN WELD...BROOMFIELD...NORTHEASTERN JEFFERSON...
SOUTHEASTERN LARIMER...NORTHWESTERN DENVER AND NORTHWESTERN ADAMS
COUNTIES UNTIL 600 PM MDT...
AT 516 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF MILLIKEN
TO 3 MILES EAST OF PLATTEVILLE TO WESTMINSTER...AND MOVING NORTH
AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREELEY...THORNTON...EASTERN ARVADA...WESTMINSTER...BROOMFIELD...
NORTHWESTERN COMMERCE CITY...NORTHGLENN...BRIGHTON...LAFAYETTE...
WINDSOR...EVANS...LOUISVILLE...ERIE...FEDERAL HEIGHTS...FIRESTONE...
JOHNSTOWN...FREDERICK...FORT LUPTON...MILLIKEN AND DACONO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEAST COLORADO.
LAT...LON 4047 10454 4026 10456 3981 10495 3985 10519
4019 10498 4035 10497 4035 10494 4053 10494
TIME...MOT...LOC 2316Z 071DEG 101KT 4036 10486 4021 10475 3991 10503
BAKERLocal storm report, May 7, 5:52 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
552 PM MDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 1 E WARD 40.07N 105.49W
05/07/2014 M1.00 INCH BOULDER CO AMATEUR RADIO
0430 PM TORNADO 1 W OTIS 40.15N 102.98W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0422 PM TORNADO 2 SSW PLATNER 40.13N 103.08W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0405 PM TORNADO 10 SSW OTIS 40.02N 103.03W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0327 PM HAIL 3 S WOODROW 39.94N 103.58W
05/07/2014 M1.00 INCH WASHINGTON CO EMERGENCY MNGR
HAIL 3 INCHES DEEP
0318 PM HAIL 4 S FORT COLLINS 40.49N 105.08W
05/07/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0307 PM HAIL 4 E PLATTEVILLE 40.22N 104.75W
05/07/2014 M1.00 INCH WELD CO TRAINED SPOTTER
0244 PM HAIL 2 ENE FORT COLLINS 40.56N 105.04W
05/07/2014 M1.25 INCH LARIMER CO TRAINED SPOTTER
&&
KBOWENLocal storm report, May 7, 6:33 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
633 PM MDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL SIXTEEN-MILE CORNER 40.76N 102.23W
05/07/2014 M1.50 INCH SEDGWICK CO 911 CALL CENTER
0527 PM HAIL 1 E WARD 40.07N 105.49W
05/07/2014 M1.00 INCH BOULDER CO AMATEUR RADIO
0525 PM TORNADO 3 S HAXTUN 40.60N 102.63W
05/07/2014 PHILLIPS CO STORM CHASER
0430 PM TORNADO 1 W OTIS 40.15N 102.98W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0422 PM TORNADO 2 SSW PLATNER 40.13N 103.08W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0405 PM TORNADO 10 SSW OTIS 40.02N 103.03W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0327 PM HAIL 3 S WOODROW 39.94N 103.58W
05/07/2014 M1.00 INCH WASHINGTON CO EMERGENCY MNGR
HAIL 3 INCHES DEEP
0318 PM HAIL 4 S FORT COLLINS 40.49N 105.08W
05/07/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0307 PM HAIL 4 E PLATTEVILLE 40.22N 104.75W
05/07/2014 M1.00 INCH WELD CO TRAINED SPOTTER
0244 PM HAIL 2 ENE FORT COLLINS 40.56N 105.04W
05/07/2014 M1.25 INCH LARIMER CO TRAINED SPOTTER
0244 PM HAIL 5 NW DENVER 39.77N 105.03W
05/07/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
&&
KBOWENSpecial weather statement, May 7, 6:43 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 643 PM MDT WED MAY 7 2014 COZ040-043-080115- CENTRAL AND SOUTH WELD COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 643 PM MDT WED MAY 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD...NORTHEASTERN DENVER AND WESTERN ADAMS COUNTIES UNTIL 715 PM MDT... AT 643 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ERIE...OR 21 MILES NORTH OF DENVER...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN THORNTON...EASTERN LONGMONT...NORTHEASTERN BROOMFIELD... ERIE...FIRESTONE...FREDERICK...BERTHOUD...DACONO...MEAD AND PLATTEVILLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 3995 10492 3998 10505 4030 10504 4027 10476 TIME...MOT...LOC 0043Z 204DEG 19KT 4004 10499 BAKER
Local storm report, May 7, 6:44 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
644 PM MDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 4 S FORT COLLINS 40.50N 105.07W
05/07/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0639 PM HAIL S FORT COLLINS 40.56N 105.07W
05/07/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0630 PM HAIL NW LOVELAND 40.42N 105.07W
05/07/2014 M1.00 INCH LARIMER CO AMATEUR RADIO
0535 PM HAIL SIXTEEN-MILE CORNER 40.76N 102.23W
05/07/2014 M1.50 INCH SEDGWICK CO 911 CALL CENTER
0527 PM HAIL 1 E WARD 40.07N 105.49W
05/07/2014 M1.00 INCH BOULDER CO AMATEUR RADIO
0525 PM TORNADO 3 S HAXTUN 40.60N 102.63W
05/07/2014 PHILLIPS CO STORM CHASER
0430 PM TORNADO 1 W OTIS 40.15N 102.98W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0422 PM TORNADO 2 SSW PLATNER 40.13N 103.08W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0405 PM TORNADO 10 SSW OTIS 40.02N 103.03W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0327 PM HAIL 3 S WOODROW 39.94N 103.58W
05/07/2014 M1.00 INCH WASHINGTON CO EMERGENCY MNGR
HAIL 3 INCHES DEEP
0318 PM HAIL 4 S FORT COLLINS 40.49N 105.08W
05/07/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0307 PM HAIL 4 E PLATTEVILLE 40.22N 104.75W
05/07/2014 M1.00 INCH WELD CO TRAINED SPOTTER
0244 PM HAIL 2 ENE FORT COLLINS 40.56N 105.04W
05/07/2014 M1.25 INCH LARIMER CO TRAINED SPOTTER
0244 PM HAIL 5 NW DENVER 39.77N 105.03W
05/07/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
&&
KBOWENLocal storm report, May 7, 7:21 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
721 PM MDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 4 S FORT COLLINS 40.50N 105.07W
05/07/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0639 PM HAIL S FORT COLLINS 40.56N 105.07W
05/07/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0630 PM HAIL NW LOVELAND 40.42N 105.07W
05/07/2014 M1.00 INCH LARIMER CO AMATEUR RADIO
0535 PM HAIL SIXTEEN-MILE CORNER 40.76N 102.23W
05/07/2014 M1.50 INCH SEDGWICK CO 911 CALL CENTER
0527 PM HAIL 1 E WARD 40.07N 105.49W
05/07/2014 M1.00 INCH BOULDER CO AMATEUR RADIO
0525 PM TORNADO 3 S HAXTUN 40.60N 102.63W
05/07/2014 PHILLIPS CO STORM CHASER
0430 PM TORNADO 1 W OTIS 40.15N 102.98W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0422 PM TORNADO 2 SSW PLATNER 40.13N 103.08W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0405 PM TORNADO 10 SSW OTIS 40.02N 103.03W
05/07/2014 WASHINGTON CO TRAINED SPOTTER
0327 PM HAIL 3 S WOODROW 39.94N 103.58W
05/07/2014 M1.00 INCH WASHINGTON CO EMERGENCY MNGR
HAIL 3 INCHES DEEP
0325 PM TORNADO 1 NE PLATTEVILLE 40.23N 104.81W
05/07/2014 WELD CO TRAINED SPOTTER
TORNADO TRACK FROM PLATTEVILLE TO 5S GILCREST
0318 PM HAIL 4 S FORT COLLINS 40.49N 105.08W
05/07/2014 M1.00 INCH LARIMER CO TRAINED SPOTTER
0307 PM HAIL 4 E PLATTEVILLE 40.22N 104.75W
05/07/2014 M1.00 INCH WELD CO TRAINED SPOTTER
0244 PM HAIL 2 ENE FORT COLLINS 40.56N 105.04W
05/07/2014 M1.25 INCH LARIMER CO TRAINED SPOTTER
0244 PM HAIL 5 NW DENVER 39.77N 105.03W
05/07/2014 M1.00 INCH DENVER CO TRAINED SPOTTER
&&
KBOWENThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:00 PM MDT | Tornado Warning | BOU | Phillips, Sedgwick | 30 min |
| May 7, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 36 min |
| May 7, 6:43 PM MDT | Special Weather Statement | BOU | Broomfield | 32 min |
| May 7, 6:51 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 24 min |
| May 7, 7:12 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 33 min |
| May 7, 7:21 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Jefferson | 24 min |
| May 7, 8:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield, Denver | 28 min |
| May 7, 8:32 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| May 7, 8:51 PM MDT | Special Weather Statement | BOU | Broomfield | 39 min |
| May 8, 2:55 PM MDT | Special Weather Statement | BOU | Lincoln | 50 min |
| May 8, 3:05 PM MDT | Special Weather Statement | BOU | Broomfield, Jefferson | 40 min |
| May 8, 3:28 PM MDT | Tornado Warning | BOU | Lincoln | 32 min |
| May 8, 3:58 PM MDT | Special Weather Statement | BOU | Denver | 32 min |
| May 8, 4:06 PM MDT | Special Weather Statement | BOU | Broomfield | 24 min |
| May 8, 4:12 PM MDT | Special Weather Statement | BOU | Lincoln | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.